MAUDE Adverse Event Report: MEDTEC, INC., DBA CIVCO MEDICAL SOLUTIONS AND CIVC TYPE-S EXTENSION, VARIAN STYLE

MEDTEC, INC., DBA CIVCO MEDICAL SOLUTIONS AND CIVC TYPE-S EXTENSION, VARIAN STYLE
Model Number MTCFHNV
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Risk: while repositioning a patient when a head, neck, and shoulder thermoplastic mask is docked, and an upward force is applied, and patient moved superiorly there is potential the extension is no longer securely attached.If the extension disengages and the patient is not caught, the patient may fall from a height that may require medical intervention.Mitigations: the event will only occur when a head, neck, and shoulder mask is docked and two therapists are lifting vertically and superiorly to move the patient.A patient would not be able to shift the extension vertically on their own and therefore it could not detach while the patient is alone or by arching their back.Therefore the probability of the patient falling in this situation is low as two therapists would be moving the patient on the sheet at the event of this happening and would then be supporting the patient when the extension disengages which would prevent a fall.Additionally, it is abnormal to lift the patient vertically when moving them.Typically, they may shift the patient maintaining contact with the table which would not cause the extension to detach.Conclusion: there is no design or quality error.This event would only occur during a specific patient positioning workflow of two therapists moving a patient on a sheet with the head, neck, and shoulder thermoplastic mask docked to the extension and lift the patient vertically and superiorly from both sides at the same time.It is abnormal to lift the patient vertically when repositioning, they may shift the patient maintaining contact with the table which would not cause the extension to detach.Civco will be updating the instruction manual to include a warning to not life the patient vertically while repositioning with a thermoplastic mask on and notifying customers of the specific workflow that could result in detachment of the extension.Report is late due to lapsed medwatch license.Once the license has been renewed, the mdr will be submitted immediately.
 
Event or Problem Description
Extension disengaged from the table when two therapists lifted the patient on a sheet while the patient was under a thermoplastic mask.Patient was supported by therapists holding sheet and did not fall.After taking kv images, it was decided that the patient needed adjustment for proper alignment for treatment.Therapists used a sheet underneath the patient to move the patient slightly further up into the head, neck, and shoulder thermoplastic mask and while doing so, the extension detached from the couch.The patient started to fall with the extension but was caught by the therapists.There were no injuries; the patient was just alarmed and scared during the incident.

Brand Name
TYPE-S EXTENSION, VARIAN STYLE
Common Device Name
TYPE-S EXTENSION
Manufacturer (Section D)
MEDTEC, INC., DBA CIVCO MEDICAL SOLUTIONS AND CIVC
1401 8th street se
orange city, ia
MDR Report Key10189608
Report Number1932738-0620-02020
Device Sequence Number16804601
Product Code IYE
UDI-Device Identifier00841439104156
UDI-Public00841439104156
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K933227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMTCFHNV
Device Catalogue NumberMTCFHNV
Device Lot NumberM371990
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/20/2020
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2020
Initial Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;